Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 7, 2018, 3:08 PM CDT for Bibb County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 3:08 PM CDT (20:08 UTC)
- Expired
- Aug 7, 2018, 3:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
County Bibb County, AL
The radar
The Birmingham radar (KBMX), 39 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462 WWUS84 KBMX 072008 SPSBMX Special Weather Statement National Weather Service Birmingham AL 308 PM CDT TUE AUG 7 2018 ALZ023-034-072045- Bibb AL-Tuscaloosa AL- 308 PM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA AND NORTH CENTRAL BIBB COUNTIES UNTIL 345 PM CDT... At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over Vance, or 14 miles north of Centreville. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vance, Woodstock, West Blocton, Mercedes Benz Of Alabama, North Bibb and Green Pond. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3310 8715 3315 8730 3327 8723 3322 8709 TIME...MOT...LOC 2008Z 203DEG 3KT 3317 8720 $$ 32/Davis
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:42 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 7, 12:42 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1242 PM CDT Tue Aug 7 2018 .UPDATE... For 18Z Aviation. && .SHORT TERM... Today and Tonight. Hot and humid conditions persist today through Central AL as high pressure remains in place across the Gulf States. The ridge does begin to weaken slightly as a shortwave trough starts to slide through the Central Plains and into the Ozarks by this afternoon. Very similar rain chances today as we had yesterday with isolated to scattered coverage around peak heating, with the best chances south and east of the I-85 corridor. Heat will be the main story for the day as temperatures will be in the low to mid 90s for most of the area. I wouldn't be surprised to see some locations in our southern counties reach into the upper 90s (forecast high in Demopolis is 97 with Montgomery around 96). Dewpoints are expected to be in the low to mid 70s, which will make heat indices reach triple digits for most of Central AL. Areas in southern-most counties will likely reach or exceed 105 degree heat index, so I will add heat impacts to the HWO for this afternoon along with issuing a heat advisory to cover those areas that could be at or above the 105 degree criteria. The hiccup with the heat will be the scattered showers/thunderstorms that are expected to develop this afternoon. Convective initiation will likely be right around or just after peak heating, so expect most sites to still reach triple digit heat indices, but some sites may be limited some if storms develop sooner. Storm coverage begins to diminish after sunset tonight and we'll likely have a brief period where most of the area becomes rain- free. However; as we go into the overnight period, the trough to our northwest slides closer to Central AL and could lead to some increased lift in our northwestern counties due to synoptic height falls. Therefore, will continue mention of slight chance of showers/thunderstorms north and west of the I-59 corridor through the entire overnight period. 25/Owen .LONG TERM... Wednesday through Monday. The middle and end of the week will feature a weather pattern which has been replayed several times this summer. An ridge across the western CONUS will amplify with a deepening trough in the eastern CONUS. Deep-layer west-southwest flow should strengthen on Wednesday as a shortwave approaches from the northwest, favoring enhanced rain chances especially along and north of I-20. Farther south, a lingering upper-level ridge should provide enough subsidence to limit development. The area of higher rain chances should gradually progress southeastward on Thursday and Friday as height falls overspread our forecast area. Model guidance is in general agreement for Saturday through Monday, indicating a continued presence of westerlies aloft and a trough centered over the Ohio Valley. This may allow a zone of relatively higher PWAT values to persist, leading to scattered convection each afternoon and evening. 87/Grantham && .AVIATION... 18Z TAF Discussion. Scattered showers and storms are developing across the area at mid day. Coverage will be great enough to warrant vicinity wording and tempos at all terminals this afternoon. Other than the more organized line of storms near TOI, activity is more pulse-like and typical for summertime. It will be short lived, but produce heavy rainfall, strong wind gusts and frequent lightning. Activity will diminish this evening, by 02-03Z. Vis reductions due to fog have been quite localized the last few nights and will stick with persistence for now, and not include fog in tonight's forecast. 14 && .FIRE WEATHER... High relative humidity values will continue. Relatively low rain chances today will give way to higher rain chances for Wednesday through Friday. Morning fog and low clouds will be possible in locations that receive afternoon and evening rainfall. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 93 71 92 71 88 / 20 20 50 50 70 Anniston 94 72 92 72 89 / 20 20 50 40 60 Birmingham 95 74 93 74 89 / 20 20 50 40 70 Tuscaloosa 97 74 95 75 90 / 20 20 40 30 60 Calera 94 72 92 72 88 / 20 20 40 40 60 Auburn 93 73 91 73 88 / 30 20 30 30 40 Montgomery 96 74 94 74 91 / 30 20 30 20 40 Troy 95 74 94 73 91 / 50 20 30 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES/... Heat Advisory from noon today to 7 PM CDT this evening for the following counties: Autauga...Barbour...Bullock...Dallas... Elmore...Greene...Hale...Lowndes...Macon...Marengo... Montgomery...Perry...Pickens...Pike...Russell...Sumter. &&
Hazardous weather outlook, Aug 7, 3:13 AM CDT, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 313 AM CDT Tue Aug 7 2018 ALZ011>015-017>050-081115- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 313 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. Heat indices will reach or exceed 105 degrees for portions of South Central Alabama. Limit outdoor activity during the afternoon hours and drink plenty of water if you must be outside. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not anticipated at this time.
In the hours before
Special weather statement, Aug 7, 1:44 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
144 PM CDT TUE AUG 7 2018
ALZ042-044-071930-
Lowndes AL-Montgomery AL-
144 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOWNDES AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 230 PM CDT...
At 144 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Montgomery to Lowndes County Airport. Movement
was west at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Montgomery, Fort Deposit, Hayneville, Montgomery Zoo, Boylston,
Hyundai Motors Of Alabama, Beechwood, Auburn University In
Montgomery, Woodcrest, Maxwell Air Force Base, Snowdoun, Lagoon Park,
Pintlala, Lowndes County Airport, Alabama State University, Hope
Hull, Dannelly Field, Mount Meigs, Eastdale Mall and Montgomery
Riverwalk Stadium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3243 8633 3241 8631 3244 8632 3250 8625
3245 8620 3245 8618 3243 8619 3244 8618
3243 8615 3243 8613 3242 8612 3242 8609
3241 8605 3242 8604 3242 8602 3196 8653
3196 8684
TIME...MOT...LOC 1844Z 095DEG 6KT 3239 8615 3199 8661
32/DavisSpecial weather statement, Aug 7, 2:38 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
238 PM CDT TUE AUG 7 2018
ALZ013-072015-
Fayette AL-
238 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE COUNTY UNTIL
315 PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bluff, or 8 miles southwest of Winfield, moving northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Winfield, Fayette, Glen Allen, Gu-
Win, Bluff, Bevill State College Fayette, Hubbertville, Wayside and
Richard Arthur Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3392 8789 3392 8781 3385 8768 3366 8785
3377 8795 3382 8795
TIME...MOT...LOC 1938Z 210DEG 9KT 3382 8788
32/DavisSpecial weather statement, Aug 7, 2:44 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Birmingham AL 244 PM CDT TUE AUG 7 2018 ALZ038-072015- Chambers AL- 244 PM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAMBERS COUNTY UNTIL 315 PM CDT... At 244 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Amity Park to near Trammel Crossroads. Movement was northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Lafayette, Stroud, La Fayette, Lakeview, Fredonia, Post Oak Forks, Veasey Creek Park, Denson, Amity Park, Penton, Trammel Crossroads, Ridge Grove, Buffalo, Southern Harbor, State Line Park, Rocky Point and Stroud Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3287 8559 3306 8559 3307 8522 3290 8519 TIME...MOT...LOC 1944Z 246DEG 8KT 3298 8520 3294 8555 32/Davis
Special weather statement, Aug 7, 2:53 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Birmingham AL 253 PM CDT TUE AUG 7 2018 ALZ035-036-072030- Chilton AL-Coosa AL- 253 PM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHILTON AND SOUTHWESTERN COOSA COUNTIES UNTIL 330 PM CDT... At 253 PM CDT, Doppler radar was tracking a strong thunderstorm over Higgins Ferry Park, or 10 miles east of Clanton. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Higgins Ferry Park, Mitchell Lake, Dollar and Mitchell Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3280 8631 3276 8651 3290 8659 3296 8639 TIME...MOT...LOC 1953Z 157DEG 2KT 3286 8646 32/Davis
Special weather statement, Aug 7, 2:54 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
254 PM CDT TUE AUG 7 2018
ALZ023-072030-
Tuscaloosa AL-
254 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TUSCALOOSA COUNTY
UNTIL 330 PM CDT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coker, or 9 miles east of Gordo, moving northeast at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Coker, Lake Lurleen State Park, Binion Creek Landing, Buhl, Echola,
Romulus, Elrod, Tierce Pattton Bridge and Lake Tuscaloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3347 8774 3338 8759 3312 8776 3315 8784
3327 8784
TIME...MOT...LOC 1954Z 225DEG 6KT 3328 8775
32/DavisSpecial weather statement, Aug 7, 3:08 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Birmingham AL 308 PM CDT TUE AUG 7 2018 ALZ023-034-072045- Bibb AL-Tuscaloosa AL- 308 PM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA AND NORTH CENTRAL BIBB COUNTIES UNTIL 345 PM CDT... At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over Vance, or 14 miles north of Centreville. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vance, Woodstock, West Blocton, Mercedes Benz Of Alabama, North Bibb and Green Pond. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3310 8715 3315 8730 3327 8723 3322 8709 TIME...MOT...LOC 2008Z 203DEG 3KT 3317 8720 32/Davis
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:44 PM CDT | Special Weather Statement | BMX | Barbour | 31 min |
| Aug 7, 3:18 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bullock, Dallas, Elmore, Greene and 10 more | 16 hr |
| Aug 7, 1:21 PM CDT | Special Weather Statement | BMX | Montgomery | 24 min |
| Aug 7, 1:26 PM CDT | Special Weather Statement | BMX | Elmore | 34 min |
| Aug 7, 1:37 PM CDT | Special Weather Statement | BMX | Walker | 23 min |
| Aug 7, 1:44 PM CDT | Special Weather Statement | BMX | Montgomery | 46 min |
| Aug 7, 2:38 PM CDT | Special Weather Statement | BMX | Fayette | 37 min |
| Aug 7, 2:44 PM CDT | Special Weather Statement | BMX | Chambers | 31 min |
| Aug 7, 2:53 PM CDT | Special Weather Statement | BMX | Coosa | 37 min |
| Aug 7, 2:54 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 36 min |
| Aug 7, 3:13 PM CDT | Special Weather Statement | BMX | Chambers | 32 min |
| Aug 7, 3:23 PM CDT | Special Weather Statement | BMX | Chilton | 37 min |
| Aug 7, 3:30 PM CDT | Special Weather Statement | BMX | Fayette | 30 min |
| Aug 7, 3:44 PM CDT | Special Weather Statement | BMX | Marion | 31 min |
| Aug 7, 3:58 PM CDT | Special Weather Statement | BMX | Walker | 32 min |
| Aug 7, 4:17 PM CDT | Special Weather Statement | BMX | Jefferson | 28 min |
| Aug 7, 4:20 PM CDT | Special Weather Statement | BMX | Walker | 25 min |
| Aug 7, 4:21 PM CDT | Special Weather Statement | BMX | Marion | 24 min |
| Aug 7, 4:23 PM CDT | Special Weather Statement | BMX | Jefferson | 37 min |
| Aug 7, 4:30 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 30 min |
| Aug 7, 4:37 PM CDT | Special Weather Statement | BMX | Hale | 38 min |
| Aug 7, 4:49 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Aug 7, 4:57 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 33 min |
| Aug 7, 5:04 PM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Aug 7, 5:11 PM CDT | Special Weather Statement | BMX | Hale | 34 min |
| Aug 7, 6:20 PM CDT | Special Weather Statement | BMX | Etowah | 25 min |
| Aug 7, 6:39 PM CDT | Special Weather Statement | BMX | Etowah | 36 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.